Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Isentress And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Raltegravir (Isentress)

What Is Raltegravir? Who Should Take It? What About Drug Resistance? How Is Raltegravir Taken? What Are the Side Effects? How Does it React With Other Drugs? The Bottom Line What Is Raltegravir? Raltegravir (Isentress) is a drug used for antiviral therapy against HIV. It was formerly known as MK-0518. It is manufactured by Merck. Raltegravir is the first "integrase inhibitor" drug. When HIV infects a cell, it combines its...
Ask the Experts

Diagnosed HIV+ 03/12, Started Truvada/Isentress regimen 05/12, blood tests are great according to doctor on 07/12.

No side effects except,I am having stomach problems, diarrhea, heartburn often. Could this be from the regimen or most likely another cause?...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Those symptoms would be unusual for that combination but possible. You may need to have your doctor check it out.... Read more »

ls isentress integrase inhibitors the future for hiv meds ???

Hi Dr Henry,l have been taking different hiv meds for the past 8 years, and its not much fun with the side effects of the meds, l am reading about isentress integtase inhibitors and would like to know your opinion, is this the new step in hiv...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Raltegravir is a promising new HIV treatment known as an integrase inhibitor. It has mostly been used in patients with resistant virus in complex regimens where it has performed well. It has to be taken twice a day. So far it appears well tolerated... Read more »

HepB & HIV Baraclude/Truvada/Isentress

You answered a question before for me and it was because my liver alt/ast had climbed way pass what is normal. I have been on & off with the hiv/hepb meds because each time I was put on, always with Truvada as the common link, my alt/ast went...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
Your severe elevations of liver function tests (ALT and AST) may be related to drug toxicity, HBV treatment related flares, or immune reconstitution. I agree that you must stop your medications if you experience any right upper quadrant pain, nausea... Read more »

Isentress? Psychiatric Events?

I recently switched from Truvada and Reyataz/r to Truvada and Isentress.Before going on HIV medications I was VERY fatigued and my sleep was very poor. But when I started my first regimen Truv. and Rey. that all changed and my sleep quality greatly...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is my understanding that there was no theme to the psychiatric events possibly attributable to raltegravir in the clinical trials reported to date. There has been an increased rate of headache reported so that may be a signal of some central... Read more »
Connect With Others

Isentress in hiv negative woman

Posted by Samantha, 2 Replies
Hello.. I'm HIV negative, but I'm considering enrolling in a study that uses Isentress to determine: if twice daily dose of raltegravir results in drug concentration levels in the female genital tract that are sufficient enough to block HIV-1... Read more »

Question for males on Intelence and/or Isentress.

Posted by Monchhichi, 1 Reply
Are there any side effects that you have been noticing? My husband just started these at the beginning of April and he is having one side effect that is not listed as a possible side effect of either med. They both have the basic side effects... Read more »

isentress and truvada

Posted by anfan4, 2 Replies
im been on isentress and truvada for month and half and notice increased in blood pressure and any else had this problem. Will isentress cause this problem. Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »